ITEM METADATA RECORD
Title: On a variational formulation of the QSVD and the RSVD
Authors: Chu, D ×
De Moor, Bart #
Issue Date: May-2000
Publisher: Elsevier science inc
Series Title: Linear algebra and its applications vol:311 issue:1-3 pages:61-78
Abstract: Recently, M.T. Chu, R.F, Funderlic and G.H. Golub [SIAM J, Matrix Anal, Appl., 18 (1997) 1081-1092] presented a variational formulation for the quotient singular value decomposition (QSVD) of two matrices A is an element of R-nxm, C is an element of R-pxm which is a generalization to two matrices of the ordinary singular value decomposition (SVD) and characterizes the role of two orthogonal matrices in QSVD. In this paper, we give an alternative derivation of this variational formulation and extend it to establish an analogous variational formulation for the Restricted Singular Value Decomposition (RSVD) of a matrix triplet A is an element of R-nxm, B is an element of R-nxl, C is an element of R-pxm, which provides a new understanding of the orthogonal matrices appearing in this decomposition. (C) 2000 Elsevier Science Inc. hll rights reserved. AMS classification: 65F15; 65H15.
ISSN: 0024-3795
Publication status: published
KU Leuven publication type: IT
Appears in Collections:ESAT - STADIUS, Stadius Centre for Dynamical Systems, Signal Processing and Data Analytics
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science